Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 198, NWS Midland/Odessa, TX

May 5, 2007Dawson County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 5, 2007, 8:54 PM CDT for Dawson County, Texas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2007, 8:54 PM CDT (01:54 UTC)
Expired
May 5, 2007, 9:30 PM CDT
In force
36 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Dawson County, TX

The radar

The Lubbock radar (KLBB), 96 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 8:58 PM CDTHAIL 0.7510 Ne Lamesa, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 7:48 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 1.9 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2007-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2061 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2007-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2061 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2279 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 060154
SVRMAF
TXC115-060230-
/O.NEW.KMAF.SV.W.0198.070506T0154Z-070506T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
854 PM CDT SAT MAY 5 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN DAWSON COUNTY IN WEST TEXAS...

* UNTIL 930 PM CDT

* AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  LAMESA...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  LAMESA...
  HANCOCK...
  U.S. HIGHWAY 87 NORTH OF LAMESA...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3271 10198 3264 10187 3295 10168 3296 10198

$$
2 follow-up statements
000 
WWUS54 KMAF 060211
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
905 PM CDT SAT MAY 5 2007

TXC115-060230-
/O.CON.KMAF.SV.W.0198.000000T0000Z-070506T0230Z/
DAWSON TX-
905 PM CDT SAT MAY 5 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN DAWSON COUNTY...

AT 858 PM CDT...THE PUBLIC REPORTED PENNY SIZE HAIL 10 MILES 
NORTHEAST OF LAMESA.  

AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HANCOCK...OR ABOUT 10 MILES NORTHEAST OF LAMESA...MOVING NORTH AT 30
MPH.

SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...
U.S. HIGHWAY 87...
FM 1210 AND 2370...
HANCOCK...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3271 10198 3267 10185 3295 10168 3296 10198

$$
000 
WWUS54 KMAF 060225
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
925 PM CDT SAT MAY 5 2007

TXC115-060235-
/O.EXP.KMAF.SV.W.0198.000000T0000Z-070506T0230Z/
DAWSON TX-
925 PM CDT SAT MAY 5 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAWSON COUNTY
EXPIRES AT 930 PM CDT...

AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3271 10198 3267 10185 3295 10168 3296 10198

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 7:57 PM CDT, 57 minutes earlier.

Area forecast discussion, May 5, 7:57 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
757 PM CDT SAT MAY 5 2007

.UPDATE...
WILL SEND AN UPDATE TO INCLUDE TORNADO WATCH NUMBER 238. NO OTHER
CHANGES AT THIS TIME.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

21/67
Hazardous weather outlook, May 5, 2:07 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT SAT MAY 5 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-061915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
207 PM CDT SAT MAY 5 2007 /107 PM MDT SAT MAY 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT
ACROSS MUCH OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS. THE BEST
CHANCE FOR STORMS TONIGHT WILL BE ACROSS THE NORTHEAST PERMIAN
BASIN... WITH STORM CHANCES INCREASING AFTER MIDNIGHT.  WHILE ANY
STORM THAT DEVELOPS MAY BE STRONG TO SEVERE... SEVERE WEATHER
IS PRIMARILY EXPECTED TONIGHT ALONG AND EAST OF A LAMESA... ODESSA...
TO IRAAN LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE
HAIL... WITH A LESSER THREAT OF DAMAGING WIND. SOME LOCALIZED FLASH
FLOODING MAY BE POSSIBLE IN FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS CHANCES WILL CONTINUE SUNDAY THROUGH WEDNESDAY.
AT THIS TIME... MONDAY AND MONDAY NIGHT APPEARS TO HAVE THE BEST
CHANCE AT POTENTIALLY SEVERE STORMS. SOME OF THE STORMS WILL BE
CAPABLE OF PRODUCING LARGE HAIL... DAMAGING WIND... AND FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT GENERALLY ALONG AND
EAST OF A HOBBS TO FORT STOCKTON LINE. EMERGENCY MANAGERS AND
STORMS SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION FOR
POSSIBLE ACTIVATION LATE TONIGHT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 5, 7:35 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
735 PM CDT SAT MAY 5 2007

TXZ051-060100-
MARTIN-
735 PM CDT SAT MAY 5 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN MARTIN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF TARZAN AT 732
PM CDT...MOVING NORTH AT 20 MPH.

THE STORM WILL BE CAPABLE OF PRODUCING PEA TO MARBLE SIZE
HAIL...STRONG WIND GUSTS TO 50 MPH...VERY HEAVY RAIN...AND FREQUENT
CLOUD TO GROUND LIGHTNING.

THIS STORM IS INCREASING IN INTENSITY...AND MAY BECOME SEVERE
QUICKLY.

THE STORM WILL AFFECT STATE HIGHWAY 349 IN NORTHERN MARTIN COUNTY.

SEEK SAFE SHELTER IF THIS STORM APPROACHES YOUR LOCATION.
Special weather statement, May 5, 8:34 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
834 PM CDT SAT MAY 5 2007

TXZ046-060230-
DAWSON-
834 PM CDT SAT MAY 5 2007

...SIGNIFICANT WEATHER ALERT...

THIS SIGNIFICANT WEATHER ALERT IS FOR DAWSON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF LAMESA AT 832 PM
CDT...MOVING NORTH AT 35 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...OCCASIONAL
CLOUD TO GROUND LIGHTNING STRIKES...GUSTY WINDS AROUND 50 MPH...AND
PEA TO MARBLE SIZE HAIL.

RESIDENTS OF THE COMMUNITY OF LAMESA SHOULD SEEK SAFE SHELTER
INDOORS UNTIL THE STORM HAS PASSED.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 3:16 PM CDTFlash Flood WatchMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 13 more3 days

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.